MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE SYNC 7-8MM TIBIAL FIXATION; SCREW, FIXATION, BONE
Model Number 72202745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an acl reconstruction surgery, the biosure tibial fixation device broke while implantation.Surgery was completed with a back-up device instead, however, it is unknown if there was any delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that tensile strength requirements are specified.A material certificate of analysis (coa) is required for raw material.An analysis of the customer provided images found a broken tibial fixation device.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
BIOSURE SYNC 7-8MM TIBIAL FIXATION
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16924906
Report Number1219602-2023-00691
Device Sequence Number6930986
Product Code HWC
UDI-Device Identifier03596010648983
UDI-Public03596010648983
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model Number72202745
Device Catalogue Number72202745
Device Lot Number50956573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date08/11/2023
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown